Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 6, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Nov 9, 2015, 2:38 PM MST for Cochise County, Graham County, Greenlee County, Arizona. It took effect at Nov 10, 2015, 2:00 PM MST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2015, 2:38 PM MST (21:38 UTC)
- In effect from
- Nov 10, 2015, 2:00 PM MST
- Expired
- Nov 10, 2015, 4:47 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ
The radar
The Tucson radar (KEMX), 128 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415 WWUS75 KTWC 092138 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 238 PM MST MON NOV 9 2015 DEFAULT OVERVIEW SECTION AZZ508-509-512-100600- /O.NEW.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- INCLUDING THE CITY OF...CHIRICAHUA NM 238 PM MST MON NOV 9 2015 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MST TUESDAY. * IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON AREA ROADWAYS. * TIMING...FROM 2 PM TUESDAY UNTIL 8 PM TUESDAY EVENING * WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
242 WWUS75 KTWC 100557 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1057 PM MST MON NOV 9 2015 AZZ508-509-512-101215- /O.CON.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- INCLUDING THE CITY OF...CHIRICAHUA NM 1057 PM MST MON NOV 9 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM MST TUESDAY... * IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON AREA ROADWAYS. * TIMING...TUESDAY FROM 2 PM UNTIL 8 PM * WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
937 WWUS75 KTWC 101115 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 415 AM MST TUE NOV 10 2015 DEFAULT OVERVIEW SECTION AZZ508-509-512-101915- /O.CON.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- INCLUDING THE CITY OF...CHIRICAHUA NM 415 AM MST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING... * IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON AREA ROADWAYS. * TIMING...TODAY FROM 2 PM UNTIL 8 PM * WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
012 WWUS75 KTWC 101909 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1209 PM MST TUE NOV 10 2015 AZZ508-509-512-110300- /O.CON.KTWC.WI.Y.0006.151110T2100Z-151111T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- INCLUDING THE CITY OF...CHIRICAHUA NM 1209 PM MST TUE NOV 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * IMPACTS...HAZARDOUS DRIVING CONDITIONS IN GUSTS AND CROSS WINDS. PATCHY BLOWING DUST COULD ALSO REDUCE VISIBILITIES ON AREA ROADWAYS. * TIMING...TODAY FROM 2 PM UNTIL 8 PM * WINDS...WEST SOUTHWEST 25 TO 35 MPH GUSTING TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
822 WWUS75 KTWC 102347 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 447 PM MST TUE NOV 10 2015 AZZ508-509-512-110100- /O.CAN.KTWC.WI.Y.0006.000000T0000Z-151111T0300Z/ EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- CHIRICAHUA MOUNTAINS- 447 PM MST TUE NOV 10 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY WEST TO NORTHWEST WINDS WILL OCCUR THIS EVENING... WIND SPEEDS ARE NOT EXPECTED TO MEET WIND ADVISORY CRITERIA. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 9, 9:53 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Nov 9, 9:53 AM MST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 953 AM MST MON NOV 9 2015 .SYNOPSIS...DRY CONDITIONS WITH AVERAGE TEMPERATURES TO START THE WORK WEEK. A LOW PRESSURE SYSTEM MOVING NORTH OF THE AREA WILL THEN BRING BREEZY TO WINDY CONDITIONS AND MUCH COOLER TEMPERATURES TUESDAY INTO WEDNESDAY ALONG WITH A FEW LIGHT SHOWERS NEAR THE MOUNTAINS. THE COLDEST OVERNIGHT LOWS OF THE SEASON SO FAR ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. WARMER DAYTIME TEMPERATURES WILL RETURN LATE IN THE WEEK. && .DISCUSSION...THE RIDGE OF HIGH PRESSURE ALOFT HAD SHIFTED EAST OF THE AREA AS A STORM SYSTEM HAD MOVED INTO THE PACIFIC NORTHWEST. THIS SYSTEM WILL START TO AFFECT THE WEATHER IN SOUTHEAST ARIZONA TOMORROW WITH STRONG AND GUSTY WINDS FOLLOWED BY COOLER TEMPERATURES. CURRENT FORECAST APPEARED TO HANDLE THESE TRENDS WELL...SO NO UPDATES NEEDED THIS MORNING. PLEASE REFER TO THE ADDITIONAL SECTIONS FOR MORE DETAILS. && .AVIATION...VALID THRU 10/18Z. MOSTLY CLEAR THROUGH THE PERIOD. NORMAL DIURNAL WIND TRENDS THROUGH THE MORNING HOURS. WIND THEN BECOMING S-SW 7-15 KTS WITH LOCAL GUSTS TO 20 KTS AFT 09/20Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...CLEAR AND DRY WEATHER TODAY. A FAIRLY STRONG BUT RELATIVELY DRY STORM SYSTEM PASSING TO THE NORTH WILL GENERATE A SOUTH-SOUTHWEST BREEZE AT TIMES THIS AFTERNOON...WITH STRONGER SOUTHWEST WINDS TUESDAY AND TUESDAY EVENING. DUE TO THE LIMITED MOISTURE WITH THIS SYSTEM...ONLY A FEW SHOWERS ARE POSSIBLE TUESDAY AND THOSE MAINLY CONFINED TO THE MOUNTAINS. WEDNESDAY ONWARD WILL BE DRY WITH SIGNIFICANTLY LOWER DEWPOINTS AND A BIT OF AN EASTERLY BREEZE DEVELOPING THURSDAY INTO NEXT WEEKEND. && .CLIMATE...CURRENT FORECAST HAS THE FIRST SUB-40 DEGREE LOW OF THE SEASON AT THE TUCSON AIRPORT OCCURRING ON WEDNESDAY MORNING. HISTORICALLY THE AVERAGE FIRST DATE OF 40 DEGREE OR COLDER LOW IS NOVEMBER 3RD. SINCE 1980...THE AVERAGE DATE HAS BEEN NOVEMBER 9TH. && .PREV DISCUSSION...OUR RIDGE HAS SHIFTED EASTWARD INTO THEPLAINS...WITH SOUTHEAST ARIZONA IN BETWEEN MAJOR FEATURES. THESTRONG SYSTEM ALONG THE WEST COAST WILL SLOWLY PUSH INLAND TODAY ONA TRACK THAT WILL BRING IT THROUGH ON TUESDAY. WE'LL START TO SEESURFACE GRADIENTS RESPOND AS EARLY AS THIS AFTERNOON WITH A VERYMODEST SOUTHWESTERLY ENHANCEMENT TO OUR WINDS. IT STILL LOOKS LIKE (BY FAR) THE BEST MOISTURE AND DYNAMICS WILL BE NORTH OF OUR AREA WITH ONLY A FEW LIGHT SHOWERS POSSIBLE AROUND OUR MOUNTAINS TUESDAY. HOWEVER...THE TROUGH WILL TIGHTEN OUR GRADIENT TO WINDY LEVELS IN SOME LOCATIONS TUESDAY AFTERNOON. A WIND ADVISORY MAY BE NEEDED IN EASTERN AREAS AND MOUNTAIN LOCATIONS. OUR 0 TO 10CM VOLUMETRIC AND RELATIVE SOIL MOISTURES HAVE BEEN SLOWLY FALLING OVER THE PAST WEEK...SO WITH THESE RELATIVELY DRYER SOIL MOISTURES WE MAY ALSO SEE SOME PATCHY BLOWING DUST TUESDAY AFTERNOON AS WELL. MUCH COOLER AIR WILL PUSH IN BEHIND A DRY FRONTAL PASSAGE TUESDAY AFTERNOON...BUT THE SOUTHERN PORTION OF THE FRONT WILL BE WEAKENING AND BEGINNING TO LOSE INTEGRITY AS IT PUSHES TOWARD US. TRICKY DAYTIME HIGH FORECAST DEPENDS ON TIMING. COOLER TUESDAY NIGHT INTO WEDNESDAY MORNING...BUT OVERNIGHT LOWS WILL RESPOND ONLY TO THE COLD AIR ADVECTION SINCE THE GRADIENT WILL PROBABLY STILL BE JUST STRONG ENOUGH TO KEEP THE BOUNDARY LAYER SOMEWHAT MIXED. BY WEDNESDAY NIGHT INTO THURSDAY MORNING WE'LL HAVE LIGHTER WINDS...CLEAR SKIES...AND A COLDER AIRMASS IN PLACE. THE COLDEST LOWS OF THE SEASON SO FAR ARE EXPECTED THURSDAY MORNING WITH A HARD FREEZE POSSIBLE IN COLDER EASTERN VALLEYS (PRIMARILY COCHISE COUNTY AND ISOLATED SPOTS AROUND GRAHAM AND SANTA CRUZ COUNTIES). MEANWHILE...AREAS FURTHER WEST SUCH AS THE GREATER TUCSON AREA ARE EXPECTED TO SEE MIDDLE TO UPPER 30S WEDNESDAY NIGHT INTO THURSDAY MORNING. THE END OF THE WEEK WILL SEE A WEAK WESTERLY TO NORTHWESTERLY FLOW WITH LESS ENERGY AT SOUTHERN LATITUDES AND LOWER AMPLITUDE FEATURES UPSTREAM AND DOWNSTREAM. GENERALLY DRY WITH A WARMING TREND BACK TO NEAR OR ABOVE CLIMO BY FRIDAY. OVERALL A LOW AMPLITUDE LONG PERIOD RIDGE WILL TAKE CONTROL OF OUR WEATHER NEXT WEEKEND. THERE ARE HINTS OF SOME ENERGY SAGGING BACK TO DIRTY THE DESERT SOUTHWEST PORTION OF THE RIDGE UP A BIT SATURDAY AND SUNDAY...BUT THE BEST POTENTIAL FOR ANY MOISTURE INCREASE RESULTING FROM THIS WILL BE EAST OF OUR AREA. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.